MAUDE Adverse Event Report: Terumo BCT Spectra Optia; SPECTRA OPTIA EXCHANGE SET

Terumo BCT Spectra Optia; SPECTRA OPTIA EXCHANGE SET
Catalog Number 4122201
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Anemia (1706); Insufficient Information (4580)
Date of Event 11/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer reported that during an exchange procedure on a pediatric patient the red saline roller clamp popped off the line and blood backed up into the saline bag.The ecmo team then told the apheresis operator it had popped off during connecting the line to the ecmo circuit.The ending fluid balance was reported as 100%.The customer reported a blood transfusion due to a drop in hematocrit.The patent was reported as having evans syndrome and unstable in the intensive care unit.Patient was connected to ecmo and crrt.The patient was given calcium gluconate 2,400 mg iv given throughout the procedure.The exchange set is not available for return because it was discarded by the customer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Investigation: a review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in g.1,  h.6 and h.11.Investigation: a review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Correction: this specific incident was escalated to the relevant manufacturing personnel for awareness.Investigation is in process.A follow-up report will be provided.

Brand Name
Spectra Optia
Common Device Name
SPECTRA OPTIA EXCHANGE SET
Manufacturer (Section D)
Terumo BCT
lakewood CO 80215
Manufacturer (Section G)
Terumo BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
kristi edgington
10810 w. collins ave
lakewood, CO 80215
MDR Report Key23842568
Report Number1722028-2025-00278
Device Sequence Number15942072
Product Code LKN
UDI-Device Identifier05020583122208
UDI-Public05020583122208
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K183081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number4122201
Device Lot Number2503263141
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer02/24/2026
02/24/2026
07/28/2026
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date02/26/2026
05/07/2026
08/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 MO
Patient SexFemale
Patient Weight26 LB